Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Brownsville, TX

March 2, 20148 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Mar 2, 2014, 9:43 PM CST for 8 counties in Texas. It took effect at Mar 3, 2014, 4:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 9:43 PM CST (03:43 UTC)
In effect from
Mar 3, 2014, 4:00 AM CST
Expired
Mar 3, 2014, 4:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2014-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2014-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1828 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS44 KBRO 030343
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CST SUN MAR 2 2014

...ARCTIC BLAST HEADS FOR THE VALLEY...

.A BLAST OF COLD ARCTIC AIR WILL MOVE INTO THE AREA BEHIND A COLD
FRONT TONIGHT. STRONG NORTH TO NORTHEAST WINDS WILL PERSIST
THROUGH THE DAY AND COUPLED WITH CLOUD COVER KEEP TEMPERATURES
QUITE COLD. THE COLD AIR AND WINDS WILL LEAD TO DANGEROUSLY COLD
WIND CHILL VALUES ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS.

TXZ248>257-031145-
/O.NEW.KBRO.WC.Y.0008.140303T1000Z-140303T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
943 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CST MONDAY.

* WIND CHILL VALUES...20 TO 25 DEGREES ACROSS
  ZAPATA...BROOKS...JIM HOGG...AND KENEDY COUNTY. 25 TO 30 DEGREES
  ACROSS THE RIO GRANDE VALLEY.

* TIMING...FROM EARLY MONDAY MORNING THROUGH MOST OF THE DAY MONDAY.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO
  FROSTBITE DURING EXTENDED PERIODS ON EXPOSED SKIN. DRESS IN
  LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND ADULTS STANDING
  OUTSIDE FOR LONG DURATIONS...SUCH AS AT BUS STOPS SHOULD TAKE
  EXTRA PRECAUTIONS TO STAY WARM BOTH IN THE EARLY MORNING AND THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

JGG
2 follow-up statements
498 
WWUS44 KBRO 031131
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CST MON MAR 3 2014

...ARCTIC BLAST HEADS FOR THE VALLEY...

.A BLAST OF COLD ARCTIC AIR WILL MOVE INTO THE AREA BEHIND A COLD
FRONT. STRONG NORTH TO NORTHEAST WINDS WILL PERSIST THROUGH THE
DAY AND COUPLED WITH CLOUD COVER KEEP TEMPERATURES QUITE COLD. THE
COLD AIR AND WINDS WILL LEAD TO DANGEROUSLY COLD WIND CHILL VALUES
ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS.

TXZ248>257-031930-
/O.CON.KBRO.WC.Y.0008.000000T0000Z-140303T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
531 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WIND CHILL VALUES...20 TO 25 DEGREES ACROSS ZAPATA...BROOKS... 
  JIM HOGG...AND KENEDY COUNTY. 25 TO 30 DEGREES ACROSS THE RIO 
  GRANDE VALLEY. 

* TIMING...FROM EARLY MONDAY MORNING THROUGH MOST OF THE DAY 
  MONDAY.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  FROSTBITE DURING EXTENDED PERIODS ON EXPOSED SKIN. DRESS IN 
  LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND ADULTS STANDING 
  OUTSIDE FOR LONG DURATIONS...SUCH AS AT BUS STOPS SHOULD TAKE 
  EXTRA PRECAUTIONS TO STAY WARM BOTH IN THE EARLY MORNING AND 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
010 
WWUS44 KBRO 031829
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 PM CST MON MAR 3 2014

...WIND CHILL ADVISORY CONTINUES FOR THE RIO GRANDE VALLEY THROUGH
LATE AFTERNOON...

.COLD AIR AND STRONG NORTH TO NORTHEAST WINDS WILL PERSIST THROUGH
THE AFTERNOON AND COUPLED WITH CLOUD COVER WILL KEEP TEMPERATURES
QUITE COLD. THE COLD AIR AND WINDS WILL LEAD TO DANGEROUSLY COLD
WIND CHILL VALUES ACROSS THE RIO GRANDE VALLEY. 

TXZ248>251-031930-
/O.CAN.KBRO.WC.Y.0008.000000T0000Z-140303T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
1229 PM CST MON MAR 3 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS CHILLS ACROSS THE NORTHERN RANCHLANDS ARE NOW IN THE LOW TO
MID 30S. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED FOR 
THE NORTHERN RANCHLANDS.

$$

TXZ252>257-032200-
/O.CON.KBRO.WC.Y.0008.000000T0000Z-140303T2200Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1229 PM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WIND CHILL VALUES...25 TO 30 DEGREES ACROSS THE RIO GRANDE
  VALLEY.

* TIMING...NOW THROUGH LATE THIS AFTERNOON.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  FROSTBITE DURING EXTENDED PERIODS ON EXPOSED SKIN. DRESS IN 
  LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND ADULTS STANDING 
  OUTSIDE FOR LONG DURATIONS...SUCH AS AT BUS STOPS SHOULD TAKE 
  EXTRA PRECAUTIONS TO STAY WARM BOTH IN THE EARLY MORNING AND 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 9:19 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 2, 9:19 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
919 PM CST SUN MAR 2 2014

.DISCUSSION...FRONT IS NOW BISECTING THE CWA. HEBBRONVILLE AWOS
REPORTED ABOUT A 23 DEGREE TEMPERATURE DROP IN 40 MINUTES...AND
THE COLD ADVECTION IS NOT COMPLETE BY ANY STRETCH AT THAT LOCALE.
RADAR SHOWS THE FRONT PUSHING INTO SOUTHERN JIM HOGG AND BROOKS
COUNTY...WITH A LITTLE MORE RESISTANCE ALONG THE COAST WHICH IS
NOT SURPRISING. FOG IS FORMING ALONG SOUTH PADRE ISLAND AND WILL
KEEP UP FOR A FEW MORE HOURS BEFORE THE BLAST OF DRY NORTH WINDS
CLEARS IT OUT. ADJUSTED THE GALE WARNING TO START NOW OVER WATERS
NORTH OF PORT MANSFIELD AND KEPT IT AT MIDNIGHT OVER SOUTHERN
WATERS. UPSTREAM OBS SUPPORT FORECAST TRENDS AND NO OTHER CHANGES
MADE AT THIS TIME. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 716 PM CST SUN MAR 2 2014/

DISCUSSION...BASED ON WIND AND PRESSURE OBS TRENDS UPSTREAM AND
RAP/NAM GUIDANCE HAVE ISSUED A WIND ADVISORY FOR AREAS CLOSE TO
THE COAST. A BRIEF PERIOD OF WIND ADVISORY CONDITIONS MAY OCCUR
AREA WIDE IMMEDIATELY FOLLOWING THE FRONT...BUT AT THIS TIME
EXTENDED ADVISORY LEVEL WINDS ARE ONLY EXPECTED CLOSE TO THE GULF.
ALSO ADJUSTED HOURLY TEMP GRIDS TO SHOW THE SHARP ANTICIPATED
TEMPERATURE DROP. FRONT IS ABOUT WHERE IT WAS EARLIER IN TERMS OF
TIMING...PRETTY CLOSE TO ON SCHEDULE BUT PERHAPS A LITTLE QUICK.
ADJUSTED WIND AND TEMP GRIDS ACCORDINGLY. /68-JGG/

PREV DISCUSSION... /ISSUED 535 PM CST SUN MAR 2 2014/

DISCUSSION...COLD FRONT IS MARCHING THROUGH SOUTH CENTRAL TEXAS
THIS HOUR WITH A STRIKING CHANGE OF AIRMASS SUCH AS SAN ANTONIO
THAT FELL 25 TO 30 DEGREES IN 3 HOURS. EXPECTING SIMILAR RESULTS
HERE UPON THE ARRIVAL OF THE FRONT. COLD SEA TEMPERATURES HAVE
HELD AIR TEMPERATURES DOWN NEAR THE ISLAND TODAY AND LOOKING AT
WEBCAMS AND OBSERVATION TRENDS HAVE ISSUED A DENSE FOG ADVISORY
FOR SOUTH PADRE ISLAND STARTING IN ABOUT 90 MINUTES AND LASTING
UNTIL THE FRONT ARRIVES. THE FRONT LOOKS TO BE ROUGHLY ON
SCHEDULE...MAYBE A LITTLE FAST WITH ARRIVAL IN THE VALLEY LATE
THIS EVENING CLEARING THE ISLAND BY MIDNIGHT OR A LITTLE LATER.

STRONG GRADIENT AND COLD ADVECTION PRESENTED IN OBS TRENDS COUPLED
WITH RAP/NAM AND HIGH RES GUIDANCE PRESENTATION REQUIRED REPLACING
THE SMALL CRAFT ADVISORY WITH A GALE WARNING FOR ALL COASTAL
WATERS FOR FREQUENT GALE FORCE GUSTS. /68-JGG/

AVIATION...LATEST SOUNDING SHOWS INCREASING MOISTURE AROUND 1500
TO 2500 FT WITH AN INVERSION AROUND 2600 FT. FOG IS FORMING ALONG
THE IMMEDIATE COAST AND THAT IS EXPECTED TO WORSEN AS WINDS
SLACKEN OVER THE NEXT 2 TO 3 HOURS WITH LIFR/VLIFR CONDITIONS
POSSIBLE THERE. FURTHER INLAND AT THE TAF SITES EXPECT A LAYER OF
CLOUDS TO FORM IN THE NEXT 2 TO 3 HOURS IN THE MVFR
RANGE...PROBABLY LOW MVFR. IF THAT LAYER IS THICK ENOUGH IT MAY
PRECLUDE FALLING ALL THE WAY TO IFR...BUT CURRENT EXPECTATIONS IS
THE LAYER WILL CONTINUE TO SATURATE AND MOISTURE INCREASES WITH
HEIGHT IN THE LATEST SOUNDING SO INCLUDED AN IFR FORECAST AT BRO
AND HRL. THE FRONT ARRIVES WITH AN ABRUPT SHIFT AND INCREASE TO
THE WINDS WITH GUSTS OF 25 TO 30 KNOTS EXPECTED. CLOUDS WILL
LIKELY SOCK IN ALONG THE FRONTAL SLOPE AND CONTINUE A FORECAST FOR
LOW MVFR THROUGH THE REMAINDER OF THE TAF PERIOD. CLEARING IS
POSSIBLE LATE BUT CLIMO IN SIMILAR SITUATIONS SUPPORTS A MORE
PESSIMISTIC FORECAST APPROACH. /68-JGG/

MARINE...A GALE WARNING REMAINS IN EFFECT FOR ALL LOWER TEXAS
COASTAL WATERS INCLUDING THE LAGUNA MADRE DUE TO STRONG WINDS AND
ROUGH SEAS EXPECTED BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE
LOWER TEXAS COASTAL WATERS THIS EVENING. /68-JGG/

PREV DISCUSSION... /ISSUED 148 PM CST SUN MAR 2 2014/

SHORT TERM /NOW THROUGH MONDAY NIGHT/...THE PREFRONTAL TROUGH HAS
ESTABLISHES N/S ACROSS THE WESTERN VALLEY THIS AFTERNOON. THIS HAS
ALLOWED THE BREEZY SOUTHERLY WINDS TO PENETRATE FURTHER INLAND
INTO HIDALGO COUNTY. TEMPERATURES ARE STILL RISING AS
EXPECTED...AND ARE WELL INTO THE 80S AREAWIDE. THESE WARM
TEMPERATURES WILL HAVE A BEARING ON THE FORECAST OVERNIGHT. THE
NEXT COLD FRONT IS MOVING SOUTHWARD ACROSS THE HILL COUNTRY. THE
FRONT IS PRODUCING AN IMMEDIATE TEMPERATURE DROP OF 20 TO 25
DEGREES WITHIN AN HOUR OF PASSAGE. AT CURRENT SPEEDS...THE INITIAL
FRONTAL BOUNDARY SHOULD REACH HBV AND BKS 9 TO 10PM TONIGHT...AND
INTO THE LOWER VALLEY NO LATER THAN 3AM. TEMPERATURES BY DAWN
MONDAY SHOULD BE MID 30S FOR HBV AND BKS AND UPPER 40S AND STILL
FALLING ALONG THE RIVER. THE FRONT WILL ALSO BE PRODUCING LIGHT
RAIN AND DRIZZLE FOR THE REGION AFTER FRONTAL PASSAGE. FORECAST
ISSUE NOW IS WILL ANY OF THE PRECIPITATION FREEZE BEFORE OR AFTER
CONTACT IN THE NORTHERN COUNTIES. MODEL SOUNDINGS SHOW A
PRONOUNCED SUB-FREEZING LAYER JUST OFF THE SFC WITH A SUBSTANTIAL
WARM LAYER ABOVE IT FOR A COUPLE HOURS RIGHT AROUND SUNRISE. THIS
WILL BRING THE PRECIPITATION INITIALLY AS LIQUID RAINFALL FALLING
INTO THE SUBFREEZING LAYER. THAT LAYER MAY SUPERCOOL THE
DRIZZLE...BUT WONT HAVE ENOUGH TIME TO COMPLETELY FREEZE IT. NOW
ONCE THIS FALLS INTO THE IMMEDIATE SURFACE LAYER...WHICH IS
EXPECTED TO REMAIN ABOVE FREEZING...IT WILL STAY AS LIQUID. NOW
THERE MIGHT BE POTENTIAL FOR A FEW SURFACES TO BRIEFLY HAVE SOME
FREEZING GLAZE ON THEM AROUND HBV RIGHT AROUND DAWN...BUT DUE TO
THE FACT THAT MOST ITEMS WILL HAVE BEEN SIGNIFICANTLY HEATED
EARLIER TODAY...MOST OF THESE ITEMS /SIGNS...FENCES...SMALLER TREE
BRANCHES/ WILL STILL BE WARM ENOUGH TO INHIBIT ANY ICE BEING ABLE
TO ACCUMULATE ON THEM. BRIDGES AND OVERPASSES AND LARGER EXPOSED
ITEMS SHOULD REMAIN OK. DENSE LOW CLOUD COVER WILL KEEP
TEMPERATURES HOVERING IN THE UPPER 30S AND LOWER 40S
TOMORROW...WITH A BRISK BREEZE KEEPING WIND CHILL TEMPERATURES
RIGHT AROUND 30 DEGREES. LITTLE IF ANY DIURNAL CHANGE EXPECTED
MONDAY NIGHT AS WELL AS CLOUD COVER REMAINS FIRM IN THE REGION.
THE NEXT MIDLEVEL WAVE SWEEPS ACROSS TEXAS MONDAY
NIGHT...REENHANCING THE LIGHT RAIN AND DRIZZLE THROUGH THE NIGHT.

LONG TERM /TUESDAY THROUGH SUNDAY/...SHORTWAVE TROUGH WILL MOVE
ACROSS TEXAS ON TUESDAY AND WITH GOOD MID LEVEL LAPSE RATES AND A
LITTLE MUCAPE WENT AHEAD AND KEPT SLIGHT CHANCE THUNDER IN ALONG
WITH RAINSHOWERS EARLY TUESDAY BUT SCALED BACK THUNDER TO NORTH OF
THE VALLEY. THE NEXT SHORTWAVE WILL MOVE INTO WESTERN TEXAS
WEDNESDAY MORNING WHICH WILL AID IN DEVELOPING LOW PRESSURE OVER
THE SOUTHWESTERN GULF OF MEXICO AND KEEP CHANCE POPS IN THE FORM
OF WRAP AROUND SHOWERS THROUGH WEDNESDAY...BEST CHANCES OVER THE
GULF WATERS. LOW PRESSURE MOVES AWAY THURSDAY ALLOWING HIGH
PRESSURE TO MOVE IN AND MUCH DRIER AIR IN THE COLUMN WORKS IN
THROUGH FRIDAY. HIGH PRESSURE MOVES EASTWARD ALLOWING
SOUTHEASTERLY WINDS TO RETURN BY LATE MORNING AS WELL AS THE
MOISTURE TAP. NEXT SHORTWAVE MOVES ACROSS THE ROCKIES FRIDAY WHICH
WILL SUPPORT THE NEXT COLD FRONT INTO THE SOUTHERN PLAINS SATURDAY
AND DOWN INTO SOUTH TEXAS IN THE LATE SATURDAY TO SUNDAY
TIMEFRAME. DECENT AGREEMENT BETWEEN THE EURO AND GFS SO INSERTED
MENTION OF POPS SATURDAY NIGHT AND SUNDAY.

TWEAKED TEMPERATURES SLIGHTLY FOR TUESDAY BUT STILL EXPECTING MOSTLY
40S WITH LOWER 50S IN THE LOWER VALLEY. NUDGED TEMPS UP FOR
WEDNESDAY AS EURO AND GFS MOS GUIDANCE AS MUCH AS 10 DEGREES HIGHER
THAN INHERITED SO NUDGED INTO THE 60S. WARMING TREND CONTINUES
THURSDAY INTO THE FIRST HALF OF THE WEEKEND. WITH THE ANTICIPATED
FRONT AND RAIN CHANCES SUNDAY NUDGED TEMPS DOWNWARD INTO THE MIDDLE
60S TO LOWER 70S.

MARINE...NOW THROUGH MONDAY NIGHT...GULF OF MEXICO ZONES REMAIN
STEADY IN THE 15 TO 20 KNOT RANGE...WHILE LAGUNA MADRE WATERS ARE
AT 20 KNOTS WITH GUSTS TO 25. SMALL CRAFT ADVISORIES REMAIN IN
EFFECT FOR THE LAGUNA THROUGH 4PM WHEN WINDS BEGIN TO RELAX. THE
LATE SEASON COLD FRONT BARRELS THROUGH THE REGION STARTING AROUND
MIDNIGHT...ABRUPTLY SWITCHING WINDS TO THE NORTH INCREASING TO 25
TO 30 KNOTS. A FEW GUSTS MAY BRIEFLY REACH 35KTS...BUT NOT NEARLY
ENOUGH TO QUALIFY AS A GALE. STRONG NORTH WINDS WILL KICK SEAS UP
TO 8 TO 12 FEET OFFSHORE MONDAY. A BRIEF RELAXING OF CONDITIONS IS
EXPECTED MONDAY NIGHT...BUT WILL RETURN BY TUESDAY MORNING.

TUESDAY THROUGH FRIDAY...ADVERSE MARINE CONDITIONS EXPECTED TO BE
ONGOING INTO THE LONG TERM PERIOD AND LAST THROUGH WEDNESDAY NIGHT
AS LOW PRESSURE DEVELOPS ALONG THE COLD FRONT IN THE SOUTHWESTERN
GULF OF MEXICO AND MOVES NORTHEAST. ONCE THE AREA OF LOW PRESSURE
MOVES EAST OF THE REGION WINDS AND SEAS WILL DECREASE AS HIGH
PRESSURE BUILDS INTO THE REGION. NORTHERLY WINDS ON THURSDAY WILL
SWITCH TO THE SOUTHEAST BY FRIDAY AS HIGH PRESSURE MOVES EASTWARD.
MORE FAVORABLE MARINE CONDITIONS EXPECTED THURSDAY AFTERNOON THROUGH
FRIDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 AM CST MONDAY FOR TXZ251-256-257.

     DENSE FOG ADVISORY UNTIL 2 AM CST MONDAY FOR TXZ256-257.

GM...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR GMZ130-132-
     135-150-155-170-175.

     GALE WARNING UNTIL 9 AM CST MONDAY FOR GMZ135-155-175.

     DENSE FOG ADVISORY UNTIL 2 AM CST MONDAY FOR GMZ130-132-150.

     GALE WARNING UNTIL 9 AM CST MONDAY FOR GMZ130-132-150-170.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Mar 2, 5:26 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 PM CST SUN MAR 2 2014

TXZ248>257-032330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
526 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR SOUTH PADRE ISLAND AND
AREAS NEAR THE LAGUNA MADRE IN CAMERON AND WILLACY COUNTIES.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

VERY LIGHT SLEET OR FREEZING RAIN IS POSSIBLE OVER
STARR...ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY TONIGHT.
ROADWAYS SHOULD BE TOO WARM FOR ACCUMULATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-032330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
526 PM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR NEARSHORE GULF WATERS
AND THE LAGUNA MADRE SOUTH OF PORT MANSFIELD FOR AREAS OF FOG
AHEAD OF A COLD FRONT MOVING THROUGH TONIGHT.

A GALE WARNING HAS BEEN ISSUED FOR ALL LOWER TEXAS COASTAL WATERS
FROM LATE THIS EVENING THROUGH MID MORNING MONDAY DUE TO STRONG
WINDS BEHIND A COLD FRONT EXPECTED LATE THIS EVENING AND OVERNIGHT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS
AFTER THE GALE WARNING UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUGH SEAS AND STRONG WINDS WILL LIKELY REQUIRE ADDITIONAL SMALL
CRAFT ADVISORIES MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:13 PM CSTWind AdvisoryBROKenedy13 hr
Mar 3, 2:03 AM CSTMarine Dense Fog AdvisoryBRO4 hr

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.